MAUDE Adverse Event Report: DEPUY SPINE INC PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC

DEPUY SPINE INC PEAK 3.0MM FIXATION ROD CUTTER; INSTRUMENT, CUTTING, ORTHOPEDIC
Catalog Number 274641000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Rod cutter was left in sterile core after it had been removed from the mountaineer instrument set.We were not present during a case where this instrument was broken, nor did any hospital staff have any knowledge of this instrument breaking.The tip of the cutter broke off and we do not have this piece in our possession.Patient consequence? :no.Is the information being submitted for this complaint all the details that are known/available regarding this event? : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Visual examination at the macroscopic level revealed that the fracture was located at one of the rod cutter¿s jaws.Device was then sent for fracture analysis.The fracture analysis suggests that the rod cutter jaw underwent a quasi-static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review meeting.A definitive root cause cannot be positively determined.However, the fracture analysis report suggests that the rod cutter jaw underwent a quasi-static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PEAK 3.0MM FIXATION ROD CUTTER
Common Device Name
INSTRUMENT, CUTTING, ORTHOPEDIC
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key7211762
Report Number1526439-2018-50060
Device Sequence Number10980069
Product Code HTZ
UDI-Device Identifier10705034192918
UDI-Public10705034192918
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number274641000
Device Lot NumberKM646313
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2018
Initial Date Received by Manufacturer 01/04/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date02/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1